Alert archive / Kentucky / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 258, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Aug 9, 2003, 5:12 PM EDT for Bullitt County, Kentucky. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 9, 2003, 5:12 PM EDT (21:12 UTC)
- Expired
- Aug 9, 2003, 5:45 PM EDT
- In force
- 33 min
- Issued by
- NWS Louisville, KY
- Area
- Counties, with a storm outline in the text
County Bullitt County, KY
The radar
The Louisville radar (KLVX), 31 km from the middle of the area, began a volume at 21:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.2 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 266 J/kg
- Mixed-layer CIN
- -74 J/kg
- Mixed-layer LCL
- 916 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -19 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLMK 092112 SVRLMK KYC029-092145- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LOUISVILLE KY 510 PM EDT SAT AUG 9 2003 THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN BULLITT COUNTY IN NORTH CENTRAL KENTUCKY * UNTIL 545 PM EDT * AT 506 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR MOUNT WASHINGTON...OR ABOUT 18 MILES SOUTHEAST OF LOUISVILLE...MOVING SLOWLY SOUTHEAST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... MOUNT WASHINGTON THROUGH 520 PM EDT CLERMONT AROUND 535 PM EDT LARGE HAIL...DAMAGING WINDS...HEAVY RAIN...AND DANGEROUS LIGHTNING ARE LIKELY WITH THIS STORM. TAKE COVER IN A STURDY BUILDING UNTIL THIS STORM HAS PASSED. STAY AWAY FROM WINDOWS AND ANY DOWNED POWER LINES. REPORT SEVERE WEATHER TO YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN LOUISVILLE. LAT...LON 3809 8553 3801 8573 3787 8565 3799 8553 $$ ABS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 2:15 PM EDT, 2 hours 57 minutes earlier.
Area forecast discussion, Aug 9, 2:15 PM EDT, 2 hours 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 215 PM EDT SAT AUG 9 2003 SHORT TERM... (TONIGHT THROUGH TUESDAY) THE UPPER LEVEL TROUGH REMAINS ANCHORED OVER THE EASTERN PORTION OF THE UNITES STATES WITH THE AXIS FROM THE GREAT LAKES INTO CENTRAL KENTUCKY. THIS PATTERN WILL PERSIST INTO TUESDAY WITH LITTLE CHANGE IN THE OVERALL WEATHER PARAMETERS. WE WILL CONTINUE TO MENTION AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS EACH DAY. TEMPERATURES WILL TOP OUT BETWEEN 80 AND 85 DEGREES WITH LOW FALLING INTO THE MID 60S. EXTENDED... (TUESDAY NIGHT THROUGH SATURDAY)... MODELS STILL IN AGREEMENT WITH YESTERDAYS THINKING OF BUILDING THE WESTERN CONUS RIDGE EASTWARD. IN RESPONSE TO THE BUILDING RIDGE...THE PERSISTENT EAST COAST TROF IS FORECAST TO LIFT NORTHEAST BY THE BEGINNING OF THE EXTENDED PERIOD. HIGH PRESSURE AND THE RIDGE ALOFT IS FORECAST TO HOLD STRONG THROUGH FRIDAY. STRONG LOOKING TROF EXPECTED TO MOVE INTO THE PACIFIC NORTHWEST AROUND 5/6 WITH A SMALLER TROF CROSSING THE NORTHERN PLAINS AND UPPER MIDWEST. THIS TROF AXIS SHOULD PASS TO OUR NORTH AND DOES NOT APPEAR TO BRING A RAIN THREAT WITH IT. HOWEVER...MUCH STRONGER TROF EXPECTED TO START AFFECTING THE REGION BEYOND THE CURRENT EXTENDED PERIOD. AS FOR THE DETAILS TO OUR AREA...NOT MUCH CHANGE IN THE PREVIOUS FORECAST. WEDNESDAY NOW LOOKS A BIT DRIER...SO WILL GO AHEAD AND REMOVE POPS FROM THAT PERIOD...A DRY AND WARM FORECAST IS PLANNED THROUGH SATURDAY. 00Z OPERATIONAL MOS IN GOOD AGREEMENT WITH 00Z ENSEMBLES...PREFERRED TO STICK CLOSER TO THE ENSEMBLES FOR THIS FORECAST. .LMK...NONE. JA/MJ
Hazardous weather outlook, Aug 9, 3:40 PM EDT, 1 hour 32 minutes before
INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-101015- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 340 PM EDT SAT AUG 9 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL KENTUCKY AND SOUTH CENTRAL INDIANA. .DAY ONE...THIS EVENING AND TONIGHT. SCATTERED THUNDERSTORMS WILL CONTINUE THROUGH MIDNIGHT ACROSS THE OUTLOOK AREA. THE STRONGEST STORMS WILL PRODUCE SMALL HAIL AND GUSTY WINDS IN ADDITION TO HEAVY RAINS AND LIGHTNING. SOME PATCHY DENSE FOG MAY DEVELOP AFTER MIDNIGHT ACROSS AREAS THAT EXPERIENCED RAIN. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. MORE SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE ON SUNDAY...MONDAY AND TUESDAY BUT STORM COVERAGE AND STRENGTH ARE UNCERTAIN AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. JA
The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 5:05 PM EDT | Severe Thunderstorm Warning | LMK | Spencer | 30 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.